# SDR UIEA200300059

- Difficulty date: October 4, 2003
- Submitted: October 24, 2003
- Operation: Air carrier
- Aircraft: N498MC
- Make and model: Boeing 747-47UF
- Aircraft serial: 29259
- Engine: Ge CF680C2*
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Actuator
- Part number: MA11A1194
- Condition: Failed
- Location: Transfer Valve
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

DIVERSION TO ANC, ENROUTE CREW REPORTED EICAS MESSAGE FUEL IMBALANCE 1-4.  CHECKLIST COMPLETED.  NR 4 CONTINUED TO DECREASE, NR 3 REMAINED CONSTANT QUANTITY.  SYSTEM CONTROL ADVISED AND AIRCRAFT DIVERTED TO ANC DUE TO FUEL LEAK FROM NR 4 MAIN TANK.  MAINTENANCE ADVISED FLIGHT CREW TO SHUT DOWN NR 4 ENGINE.  UPON ARRIVAL THE CAPTAIN ADVISED THAT HE WAS UNABLE TO MONITOR FUEL USE AND HAD TO SHUT DOWN NR 4 ENGINE.  NO FUEL DUMPED.  FOUND NR 4 TRANSFER VALVE PARTIALLY OPEN.  REMOVED AND REPLACED TRANSFER VALVE ACTUATOR IAW MM.  CMC GROUND OPS CHECKED OK.  VISUALLY VERIFIED VALVE OPERATION OK.
